Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 22, 2021, 3:10 AM CDT for 5 counties in Florida; Decatur County, Seminole County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 3:10 AM CDT (08:10 UTC)
- Expired
- Jun 22, 2021, 4:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Jackson County, FL, Liberty County, FL, Decatur County, GA, Seminole County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
389
WWUS82 KTAE 220810
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
410 AM EDT Tue Jun 22 2021
FLZ011>014-016-026-112-114-GAZ155-156-220915-
Coastal Bay FL-Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-Jackson FL-Coastal Gulf FL-Decatur GA-Seminole GA-
410 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN
GULF...BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN
AND LIBERTY COUNTIES IN BIG BEND OF FLORIDA...DECATUR AND SEMINOLE
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 515 AM EDT/415 AM CDT/...
At 409 AM EDT/309 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of
Donalsonville to 7 miles west of Blountstown to 7 miles southwest of
Panama City. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Quincy,
Blountstown, Bainbridge, Donalsonville, Marianna, Springfield, Mexico
Beach, Hiland Park, Stonemill Creek, Chattahoochee, Greensboro,
Tyndall Air Force Base, West Bainbridge, Orange, Parker and
Wewahitchka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3020 8600 3044 8557 3044 8549 3049 8548
3053 8541 3100 8507 3100 8500 3106 8502
3105 8438 3083 8438 3043 8459 3021 8485
2981 8548 2989 8550
TIME...MOT...LOC 0809Z 263DEG 23KT 3089 8493 3046 8518 3011 8575
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:54 AM CDT, 16 minutes earlier.
Area forecast discussion, Jun 22, 2:54 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
354 AM EDT Tue Jun 22 2021
...FLASH FLOOD THREAT CONTINUES THROUGH WEDNESDAY NIGHT WITH A
MARGINAL RISK OF SEVERE WEATHER TODAY...
.NEAR TERM [Through Tonight]...
As a front continues to make its way southeast across central CONUS
we'll continue to have convective activity ahead of the front
through this evening. The main line of showers and storms currently
making their way through the FL Panhandle is expected to be at the
eastern edge of our CWA by sunset as the frontal feature slows down
and reorients itself from west to east just north of our CWA. The
line is currently in the best environmental set up with MLCAPE over
2000 J/kg and with 0-3km helicity between 150-250 m2/s2. However,
instability is expected to decrease as the line progresses eastward
and the linear structure of the system is expected to gradually
weaken after the line crosses Tallahassee. After a wet few days, we
can expect another 1-2 inches from todays' storms with isolated 2-3
inches possible. Heavy downpours on top of recent rains will cause
concern for potential flash flooding with some riverine flooding
also possible thereafter. Expect daytime highs in the low to mid 80s
with overnight lows in the low 70s.
.SHORT TERM [Wednesday Through Thursday]...
Upper level trough remains situated across the eastern U.S. on
Wednesday. The front that will affect the region today will
remain stretched across the CWA on Wednesday and continue to
provide a focus for enhanced convection on Wednesday. This
boundary does appear to linger in the region on Thursday, helping
to keep PoPs above normal through the short term. The main hazard
in the short term will be the continued risk of flash flooding
with high rainfall rates and multiple days/rounds of showers and
thunderstorms. In addition, instability does increase for
Wednesday and Thursday and a few strong storms with gusty winds
will be possible.
.LONG TERM [Thursday Night Through Tuesday]...
Upper level trough over the eastern CONUS is squeezed as ridging
builds in from the west. As this occurs, a piece breaks off with an
upper level low moving south and west across the Gulf of Mexico
through the weekend. Southeasterly flow at the surface will prevail
through the long term and we will see a general summertime pattern
with our great thunderstorm chances in the afternoon and evening.
Highs will be in the upper 80s to low 90s with lows in the lower
70s.
&&
.AVIATION...
[Through 06Z Wednesday]
As a front approaches the area from the west over the next few
hours brief periods of MVFR/IFR are possible within the heaviest
rainfall as thunderstorms pass over terminals. The front is
expect to be out of the area by sunset with precip ending first at
the westernmost terminals with eastern terminals following
shortly afterwards. Winds could be gusty at times within
thunderstorms.
&&
.MARINE...
A front will sink southward today and remain near the area over the
next few days. This will help to elevate shower and thunderstorm
chances across the region through Thursday. Elevated southerly winds
today will allow for a Small Craft Exercise Caution headline, but
winds fall below 15 knots for Wednesday through the rest of the work
week, outside of any thunderstorms.
&&
.FIRE WEATHER...
A wet weather pattern will continue for the next several days,
limiting any fire weather concerns.
&&
.HYDROLOGY...
Multiple rounds of rain have already moved through the
region. Along the coast in the Florida Panhandle and Big Bend,
widespread amounts of 2-3 inches fell in the past 24 hours with
isolated values of 5-6 inches. Additional rainfall is expected today
and tomorrow with another 2-4 inches possible and isolated areas of
5-7 inches.
The amounts over the past 24 hours have primed the region and with
additional rainfall expected, flash flooding will be possible,
particularly in the Florida Panhandle, Florida Big Bend, and the
southern portions of southwest Georgia. A Flash Flood Watch
remains in effect for this region. Outside of that area, the flash
flood threat is a little lower since they haven't seen the
rainfall amounts that locations further south have observed over
the past 24 hours.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 83 70 86 71 87 / 90 50 70 40 50
Panama City 84 74 85 74 86 / 90 50 70 30 50
Dothan 81 70 84 71 85 / 90 40 70 30 50
Albany 83 71 86 71 86 / 90 40 60 40 50
Valdosta 82 69 86 70 85 / 90 40 80 40 60
Cross City 84 72 86 71 86 / 90 40 70 40 60
Apalachicola 84 74 85 74 85 / 90 50 60 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
Inland Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
Madison-North Walton-South Walton-Washington.
High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Thursday morning for Brooks-Decatur-
Grady-Lowndes-Seminole-Thomas.
AL...None.
GM...None.
&&
NEAR TERM...Oliver
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Oliver
MARINE...Fieux
FIRE WEATHER...Oliver
HYDROLOGY...FieuxIn the hours before
Special weather statement, Jun 22, 12:03 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
103 AM EDT Tue Jun 22 2021
FLZ007>009-108-112-220600-
Coastal Bay FL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-
103 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BAY AND CENTRAL
WALTON COUNTIES UNTIL 200 AM EDT/100 AM CDT/...
At 102 AM EDT/1202 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Niceville to 8 miles
southeast of Destin. Movement was east at 25 mph.
Winds gusts around 40 mph will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding.
Locations impacted include...
Panama City Beach, Santa Rosa Beach, De Funiak Springs, Eglin Air
Force Base, Union, Freeport, Portland, Alpine Heights, Villa Tasso,
Blue Mountain Beach, De Funiak Spring Airport, Seaside, Rock Hill,
Pleasant Ridge, Center Ridge, Gulf Pines, Bunker, Grayton Beach,
Piney Grove and Argyle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3038 8633 3042 8631 3040 8623 3043 8626
3043 8625 3039 8611 3047 8613 3046 8619
3050 8620 3046 8639 3068 8639 3085 8604
3045 8594 3040 8600 3023 8588 3039 8640
3040 8639
TIME...MOT...LOC 0502Z 254DEG 21KT 3058 8652 3029 8641Special weather statement, Jun 22, 12:49 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
149 AM EDT Tue Jun 22 2021
FLZ007>012-108-112-220715-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-Jackson FL-North Walton FL-Washington FL-
149 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...NORTHWESTERN
BAY...WALTON...HOLMES AND WASHINGTON COUNTIES UNTIL 315 AM EDT/215 AM
CDT/...
At 148 AM EDT/1248 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles west of Bonifay to
23 miles south of Navarre Beach. Movement was northeast at 45 mph.
Torrential rainfall is likely and wind gusts around 40 mph will be
possible with these storms.
Locations impacted include...
Panama City Beach, Vernon, Santa Rosa Beach, De Funiak Springs,
Bonifay, Marianna, Chipley, Graceville, Eglin Air Force Base,
Bradford, Union, Live Oak, Malone, Freeport, Cottondale, Greenwood,
Ponce De Leon, Alford, Caryville and Wausau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall may lead to localized flooding. Do not drive
your vehicle through flooded roadways.
&&
LAT...LON 3038 8633 3042 8631 3039 8626 3040 8623
3038 8616 3039 8611 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3058 8639 3099 8599 3100 8500 3010 8585
3022 8605 3031 8639 3040 8640
TIME...MOT...LOC 0548Z 239DEG 40KT 3074 8587 3005 8675Special weather statement, Jun 22, 2:12 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
312 AM EDT Tue Jun 22 2021
FLZ010>014-112-GAZ155-220815-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-Jackson FL-
Washington FL-Seminole GA-
312 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHWESTERN GULF...
BAY...CALHOUN...EASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF
FLORIDA AND CENTRAL SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
415 AM EDT/315 AM CDT/...
At 312 AM EDT/212 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Chipley to near Panama
City Beach. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Marianna,
Chipley, Springfield, Mexico Beach, Hiland Park, Tyndall Air Force
Base, Bradford, Parker, Malone, Sneads, Cottondale, Grand Ridge,
Greenwood, Altha, Alford and Wausau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8543 3099 8477 3001 8537 3001 8539
2999 8539 2987 8546 3017 8598
TIME...MOT...LOC 0712Z 254DEG 22KT 3079 8547 3017 8592Local storm report, Jun 22, 2:35 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM MARINE TSTM WIND 1 SE GULF RESORT BEACH 30.21N 85.88W
06/22/2021 M38 MPH GMZ750 FL BUOY
BUOY STATION PCBF1 PANAMA CITY BEACH, FL
REPORTED WIND GUST OF 38 MPH.
&&
JLFLocal storm report, Jun 22, 2:47 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 AM EDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM MARINE TSTM WIND BAHAMA BEACH 30.20N 85.84W
06/22/2021 M42 MPH BAY FL MESONET
DOLLAR OUTLET MESONET STATION REPORTED A
GUST OF 42MPH.
&&
JLFSpecial weather statement, Jun 22, 3:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
410 AM EDT Tue Jun 22 2021
FLZ011>014-016-026-112-114-GAZ155-156-220915-
Coastal Bay FL-Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-Jackson FL-Coastal Gulf FL-Decatur GA-Seminole GA-
410 AM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN
GULF...BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN
AND LIBERTY COUNTIES IN BIG BEND OF FLORIDA...DECATUR AND SEMINOLE
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 515 AM EDT/415 AM CDT/...
At 409 AM EDT/309 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of
Donalsonville to 7 miles west of Blountstown to 7 miles southwest of
Panama City. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Quincy,
Blountstown, Bainbridge, Donalsonville, Marianna, Springfield, Mexico
Beach, Hiland Park, Stonemill Creek, Chattahoochee, Greensboro,
Tyndall Air Force Base, West Bainbridge, Orange, Parker and
Wewahitchka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3020 8600 3044 8557 3044 8549 3049 8548
3053 8541 3100 8507 3100 8500 3106 8502
3105 8438 3083 8438 3043 8459 3021 8485
2981 8548 2989 8550
TIME...MOT...LOC 0809Z 263DEG 23KT 3089 8493 3046 8518 3011 8575The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:31 PM CDT | Special Marine Warning | TAE | 119 min | |
| Jun 21, 10:59 PM CDT | Special Weather Statement | TAE | Walton | 61 min |
| Jun 22, 12:03 AM CDT | Special Weather Statement | TAE | Walton | 57 min |
| Jun 22, 12:49 AM CDT | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 86 min |
| Jun 22, 12:52 AM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 22, 2:12 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Jackson, Washington | 63 min |
| Jun 22, 2:16 AM CDT | Special Marine Warning | TAE | 89 min | |
| Jun 22, 3:44 AM CDT | Special Marine Warning | TAE | 91 min | |
| Jun 22, 4:16 AM CDT | Special Weather Statement | TAE | Bay, Calhoun | 44 min |
| Jun 22, 4:31 AM CDT | Special Weather Statement | TAE | Leon | 44 min |
| Jun 22, 4:47 AM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Liberty, Washington | 118 min |
| Jun 22, 5:00 AM CDT | Special Weather Statement | TAE | Bay, Calhoun, Liberty | 45 min |
| Jun 22, 5:16 AM CDT | Special Marine Warning | TAE | 59 min | |
| Jun 22, 5:44 AM CDT | Special Weather Statement | TAE | Liberty | 61 min |
| Jun 22, 5:52 AM CDT | Special Marine Warning | TAE | 83 min | |
| Jun 22, 6:10 AM CDT | Special Marine Warning | TAE | 65 min | |
| Jun 22, 6:16 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 44 min |
| Jun 22, 6:44 AM CDT | Special Weather Statement | TAE | Leon | 46 min |
| Jun 22, 7:11 AM CDT | Special Marine Warning | TAE | 64 min | |
| Jun 22, 7:19 AM CDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Jun 22, 8:02 AM CDT | Special Weather Statement | TAE | Madison | 43 min |
| Jun 22, 8:49 AM CDT | Special Weather Statement | TAE | Taylor | 41 min |
| Jun 22, 9:05 AM CDT | Areal Flood Advisory | TAE | Bay, Gulf, Liberty | 3 hr |
| Jun 22, 9:18 AM CDT | Special Marine Warning | TAE | 57 min | |
| Jun 22, 9:23 AM CDT | Special Marine Warning | TAE | 67 min | |
| Jun 22, 9:31 AM CDT | Special Weather Statement | TAE | Taylor | 44 min |
| Jun 22, 12:53 PM CDT | Special Marine Warning | TAE | 97 min | |
| Jun 22, 5:19 AM CDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 56 min |
| Jun 22, 8:17 AM CDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jun 21, 7:22 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 83 min |
| Jun 21, 8:50 PM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 55 min |
Nearby
Special Weather Statements in Florida, 2021Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.